Drug Therapy and Steroids side effects
Jul 21, 2004
Hi there. I have been on therapy for almost 2 years till Dec 2003, then I stopped my meds (Crixivan, 3TC and Retrovir) was doing perfect on this therapy. My Vload was undetectable and T-cell = 500 from 240 when I was diagnosed! I had to stop my therapy because the crixivan/retrovir combination had started some lypoatro and lypodistro. and some high levels of cholesterol, I talked to my doc and preferred to Stop my Regimen for a lot of reasons (one of them is that the meds weren't always available and I had to buy them at the time). My body weight was normal (I am 6"1 and 183lbs), I work out regularly and had a nice toned and muscled body. In the last 4 weeks I noticed a loss in muscle weight, and after 7 months of therapy vacation, I started last week my therapy on Stocrin, 3TC and Retrovir. after beginning the regimen I started feeling very weak and my stamina was gone! (Guess it's the Stocrin side effects)... I am thinking of introducing some steroids in my work out now to help me gain the muscles that I lost and maybe boost my energy level again. Can you please tell me which is better to go with my drugs, Stanol or Methandrostenol? in combination with some Testosterone?! and should I take something with them for my liver? mind you that all my liver tests during my therapy came back excellent! what are the side effects of these steroids especially combined with the drugs I am taking? what are the alternatives? Thank you for answering my question, and for all the support you've been giving US ALL....
Response from Dr. Conway
Thanks for your kind comments about the site.
As for your early side effects go, I would not be so sure it is the Stocrin. I might be worried about the Retrovir. I would also make sure you are not anemic or having some other meidcal problem, such as diabetes, kidney or thyroid problems, etc... If you have achieved good virologic suppression and there is no other cause for your symptoms, single drug switches are acceptable (ex: from Retrovir to Viread) to assess if the drug is responsible for the side effect.
As for your muscle loss, I would be strongly in favor of a good exercise program rather than steroid supplements. At the recent International AIDS Conference, I had occasion to review a controlled study of exercise with or without oxandrolone supplementation to address issues of morphologic and metabolic consequences of HIV and its treatment. Patients were randomized to an exercise program with or without oxandrolone for a period of 12 weeks. The program consisted of 3 weekly sessions of aerobic activity (30 minutes) with 2 other sessions of weight training. A total of 32 patients completed the study (28 men, 4 women; 16 in each arm). The use of oxandrolone led to better improvement in fitness and lean body mass, but at the expense of significant increases in cholesterol levels. The toxicity profile of the drug precludes its widespread use, especially given some of the positive benefits of the exercise program, which included improvement in obesity and overall fitness. If I were you, I would thus try exercise alone first...
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute Risk Of Getting HIV
- Bloody Urine After Lap Dance Worried I Have HIV
- Groin Pain After Rimming Worried I Have HIV
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
- Sore On Penis After Touching Sperm Worried I Have HIV
- Sore Throat After Giving A Bj Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.